Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash and Atripla
Aug 12, 2008

Hi, First, thank you very much for providing ongoing and relevant information for living with HIV. I had previously been taking HAART - a combo of Ritonavir,Truvada & Atazanavir for 8 months. I'm compliant with Rx use and had weathered some side effects from them in the first month. I recently asked my physician about switching to Atripla, mainly due to single dosing convenience and the ease of taking medications with me when traveling. However, after approximately 10 days I find that I have developed a rash which covers my back, legs and hands and is proving to be itchy. I am currently taking antihistamine for this, and it appears to be helping somewhat. I also notice a rather unpleasant groggy feeling from this medication as well as some noted difficulty with sleep. I take this medication at 8 PM. My CD4 is approximately 350 and have no detectable viral load. My question is; is it possible that the rash will improve or disappear within the next few days or weeks and if the grogginess will (hopefully)greatly diminish over time? I am extremely compliant with meds, have a very active life with work and exercise and generally dedicate a great deal of time to my health. Thanks for any opinion or assistance you might be able to provide - it is much appreciated.

Response from Dr. Henry

You are likely experiencing several of the more commom side effects of Atripla (due to the efavirenz) which are fatigue (sleep/brain abnormalities including grogginess) and rash. Both general resolve over the first 2-4 weeks and generally don't result in stopping or switching off the efavirenz (< 10%). KH



Previous
Neuropathy?
Next
body fat redistribution

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement